Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

July 7, 2011Johnston County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 7, 2011, 7:21 PM EDT for Johnston County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Jul 7, 2011, 7:45 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:32 PM EDTHAIL 0.881 Nne Pine Level, NCOFF DUTY NWS EMPLOYEE REPORTED NICKEL SIZE HAIL AND WINDS AROUND 45 MPH ALONG I-95.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2368 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2368 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS82 KRAH 072321
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU JUL 7 2011

NCZ042-072345-
JOHNSTON-
721 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 745
PM EDT...

AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 6 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3546 7813 3544 7814 3543 7814 3541 7816
      3535 7833 3552 7841 3560 7820
TIME...MOT...LOC 2321Z 254DEG 14KT 3546 7825

$$

ELLIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:25 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 2:25 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 7 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST WILL RESULT
IN AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM THURSDAY...

17Z SURFACE ANALYSIS SHOWED HIGH PRESSURE IN THE ATLANTIC...WITH A
LIGHT SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. OTHERWISE...A WEAK
MSLP PATTERN WAS PRESENT OVER THE SOUTHEAST/MID-ATLANTIC AND TN/OH
VALLEYS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H25
SHORTWAVE OR SHEAR AXIS JUST UPSTREAM OF THE AREA...EXTENDING
NORTHEAST FROM NASHVILLE TN THROUGH SOUTHEAST KY INTO CENTRAL/SW VA.

TEMPERATURES:
LOW STRATUS PERSISTED FOR QUITE A WHILE IN THE WESTERN PIEDMONT THIS
MORNING...ONLY RECENTLY DISSIPATING WITH LEXINGTON/ASHEBORO/
ALBEMARLE APPROACHING 80F AS OF 17Z...WHILE ELSEWHERE ACROSS CENTRAL
NC CLOUD COVER HAS BEEN MINIMAL AND TEMPS ARE ALREADY IN THE UPPER
80S. WITH THE ABOVE IN MIND...WILL KEEP THE PREVIOUS HIGH TEMP FORECAST
INTACT FOR MOST AREAS (HIGHS 89-92F)...WITH 85-87F IN PORTIONS OF
THE WESTERN PIEDMONT. OVERNIGHT...WITH EXPECTED CONVECTION AND CLOUD
COVER...ANTICIPATE LOWS SIMILAR TO LAST NIGHT...IN THE LOWER
70S...OR 69-73F.

PRECIPITATION CHANCES:
17Z SPC MESOANALYSIS SHOWED 1000-1500 J/KG OF MLCAPE PRESENT ACROSS
CENTRAL NC. DESPITE WEAK MID-LEVEL LAPSE RATES OWING TO TROPICAL/
MOIST ADIABATIC MOISTURE PROFILES...RUC FORECAST SOUNDINGS (MODIFIED FOR
89/72) THIS AFTERNOON INDICATE MODERATE INSTABILITY WITH MLCAPE
VALUES ~2000 J/KG. THIS LOOKS PRETTY REASONABLE GIVEN THE RICH
BOUNDARY LAYER MOISTURE IN PLACE ACROSS THE CAROLINAS (SFC DEWPOINTS
70-74F). W/REGARD TO LIFT...LOW LEVEL FORCING IS LARGELY ABSENT
TODAY DUE TO A WEAK MSLP/HEIGHT GRADIENT ACROSS THE CAROLINAS. AS A
RESULT...LOW LEVEL FORCING WILL BE TIED PRIMARILY TO THE SEABREEZE
(GENERALLY S/SE OF CENTRAL NC) AND OUTFLOW BOUNDARIES. ALOFT...THE
AFOREMENTIONED H25 SHEAR AXIS IS EXPECTED TO WEAKEN AS IT SLOWLY
MOVES TOWARD/INTO THE AREA LATE THIS AFT/EVE INTO TONIGHT. THE
LATEST (00 AND 06Z) HIGH-RES CONVECTION ALLOWING MODELS ARE HAVING A
DIFFICULT TIME WITH TODAY'S SETUP. THE 00Z ARW/NMM RUNS SHOWED
CONVECTION ACROSS CENTRAL NC AT 12Z THIS MORNING WHICH FAILED TO
MATERIALIZE. AS A RESULT...CONFIDENCE IN THE LOCATION AND COVERAGE
OF CONVECTION THIS AFTERNOON INTO TONIGHT IS RELATIVELY LOW.
HOWEVER...GIVEN A VERY MOIST COLUMN (PRECIPITABLE WATER 1.75-2.00")...MODERATE
INSTABILITY (~2000 J/KG)...THE SEABREEZE TO THE SOUTHEAST AND AN H25
SHEAR AXIS APPROACHING FROM THE WEST/NW...ALL THE INGREDIENTS APPEAR
TO BE IN PLACE FOR SCATTERED TO WIDESPREAD CONVECTION THIS AFTERNOON
INTO TONIGHT. FEEL THAT THE MOST LIKELY SCENARIO WILL BE CONVECTION
DEVELOPING TO THE SOUTHEAST IN ASSOC/W THE SEABREEZE THIS
AFTERNOON...WITH ADDITIONAL CONVECTION DEVELOPING OVER THE MOUNTAINS
AND FOOTHILLS IN ASSOC/W THE APPROACHING H25 SHEAR AXIS.
THEREAFTER...EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS
CENTRAL NC FROM THE WEST (SHEAR AXIS/OUTFLOW) AND SOUTHEAST
(SEABREEZE/OUTFLOW)...PERSISTING INTO THE OVERNIGHT HOURS UNTIL THE
ATMOSPHERE OVER CENTRAL NC HAS BEEN THOROUGHLY WORKED OVER. WILL
KEEP LIKELY POPS (60-70%) IN THE FORECAST EVERYWHERE FROM MID/LATE
AFTERNOON THROUGH MIDNIGHT...DECREASING TO CHANCE (40-50%) AFTER
MIDNIGHT.

SEVERE THREAT:
EFFECTIVE WIND SHEAR VALUES TODAY WILL BE LESS THAN 20 KT WITH NO
MORE THAN 10-15 KT WESTERLY MID-LEVEL FLOW THIS AFT/EVE...SO
ORGANIZED CONVECTION IS NOT EXPECTED. ALTHOUGH LOW-LEVEL LAPSE RATES
AND DCAPE WILL BE NOT AS FAVORABLE FOR ROBUST COLD POOLS/DOWNBURSTS
AS WAS THE CASE EARLIER THIS WEEK...THE PRESENCE OF DEEP MOISTURE
(BETTER PRECIP LOADING POTENTIAL) MAY HELP COMPENSATE AND ALLOW FOR
HYBRID/WET DOWNBURSTS IN ASSOC/W ANY DEEP CONVECTION. AS A RESULT...
AN ISOLATED THREAT FOR DAMAGING WINDS WILL PERSIST. THE BIGGEST THREAT
TODAY/TONIGHT WILL BE LOCALLY HEAVY RAIN...WITH A POTENTIAL FOR
FLASH FLOODING DUE TO A VERY MOIST AIR MASS AND SLOW STORM MOTION DUE
TO WEAK WEST/SW STEERING FLOW. -VINCENT

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 215 PM...

MOIST SOUTH FLOW CONTINUES FRIDAY AS AN UPPER TROUGH IN THE OHIO
VALLEY APPROACHES. CONSENSUS IS THE MORE NORTHERN PARTS OF THE
TROUGH WILL BE PROGRESSIVE WITH THE SOUTHERN PORTION LAGGING
BEHIND AND STAYING WEST OF THE NORTH CAROLINA MOUNTAINS INTO
FRIDAY EVENING. PRECIPITABLE WATERS AT OR ABOVE TWO INCHES AND
CAPE IN EXCESS OF 2500 JOULES. ALTHOUGH THE SURFACE PATTERN IS
QUITE WEAK... A WEAK SURFACE LOW MAY PROVIDE BOTH SPEED AND
DIRECTIONAL CONVERGENCE FOR LIFT. HEAVY RAIN THREAT WILL
CONTINUE... BUT INDIVIDUAL STORMS PROGRESSIVE ENOUGH IN WEAK WEST
SOUTHWEST FLOW. WOULD NOT BE SURPRISED AT THE NEED FOR FLOOD
WARNINGS FRIDAY OR SATURDAY BUT NO CONFIDENCE IN SELECTING AN
AREA... AND NO WATCH AT THIS TIME. SEVERE THREAT WILL BE SIMILAR
TO THE PAST FEW DAYS... WITH A HANDFUL OF STORMS DOWNING SOME
TREES AND POWER LINES FRIDAY AND SATURDAY AFTERNOONS. FRIDAY HIGH
TEMPERATURES UPPER 80S TO LOWER 90S... WITH SOME COOLER HIGHS
WHERE CONVECTION AND CLOUDS INTERFERE WITH INSOLATION EARLY IN THE
DAY. LOWS FRIDAY NIGHT IN THE UPPER 60S TO LOWER 70S.

LARGE TIMING DIFFERENCES IN DRAGGING THE LAGGING TROUGH INTO CENTRAL
NORTH CAROLINA WITH THE OLD 00Z ECMWF FAST AND NAM THE SLOWEST.
SLOWER IS FREQUENTLY BEST AND ROUGHLY FOLLOWING THE NAM FOR
SATURDAY. FORTY TO FIFTY PERCENT RAIN CHANCES FOR FRIDAY AFTER
SUNRISE RISING TO LIKELY IN THE AFTERNOON. OTHER THAN THE ADDED
UPPER LEVEL DYNAMICS... LITTLE CHANGE FROM FRIDAY WITH A CONTINUED
FLOOD AND SMALL SEVERE THUNDERSTORM POTENTIAL. MID 80S OR LOWER FOR
HIGH TEMPERATURES SATURDAY (WITH NORTHERN HIGHS MOST IN JEOPARDY OF
BEING TOO WARM) EXCEPT UPPER 80S POSSIBLE SOUTH. LOW TEMPERATURES
UPPER 60S TO LOWER 70S.

ASSUMING CENTRAL NORTH CAROLINA WILL BE UNDER LIGHT NORTHEAST
SURFACE WINDS NEAR SUNSET SATURDAY AS THE SURFACE TROUGH EXITS TO
THE EAST. PERHAPS SOME LINGERING EVENING SHOWERS IN THE SOUTHEAST...
THEN DRY OVERNIGHT. THE NEAR SURFACE PRESSURE GRADIENT LOOKS LIGHT
ENOUGH TO TO ALLOW FOR FOG AND LOW STRATUS FORMATION AS SUNRISE
SUNDAY APPROACHES GIVEN THE DRYING ALOFT. CONVECTION NOT IMPOSSIBLE
DURING THE LATE AFTERNOON SUNDAY... BUT CHANCES LOW ENOUGH TO OMIT
WORDING FROM THE TEXT FORECASTS. AFTERNOON HIGH TEMPERATURES IN THE
LOW TO MID 90S. LOW STRATUS AND FOG EXPECTED TO AGAIN DEVELOP AFTER
MIDNIGHT AND PERSIST PAST SUNRISE. LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 PM...

HIGH PRESSURE ALOFT DOMINATES THE SOUTHEAST MONDAY WITH WEAK SURFACE
FLOW. ANY CONVECTION LOOKS ISOLATED AND LATE AFTERNOON. WILL
CONTINUE THE LESS THAN TEN PERCENT RAIN CHANCES FOR MONDAY. WEAK
SOUTHWEST FLOW TUESDAY WILL MOISTEN THE AIR MASS WITH A SURFACE
TROUGH FORECAST TO SPLIT CENTRAL NORTH CAROLINA. HIGH PRESSURE ALOFT
STILL FORECAST TO DOMINATE THE SOUTHEAST SO AFTERNOON RAIN CHANCES
PERHAPS NO HIGHER THAN ONE IN THREE. LITTLE MODEL CONSENSUS BEYOND
TUESDAY ON NEAR SURFACE FEATURES. ALOFT... HIGH PRESSURE SLIDES WEST
AS A MEAN LONG WAVE TROUGH ESTABLISHES ITSELF IN THE WESTERN
ATLANTIC. THUS AFTER A WARM START... A WEAK COOLING TREND RETURNING
AFTERNOON TEMPERATURES TO NEAR OR A TOUCH BELOW NORMAL. RAIN CHANCES
MAINLY AFTERNOONS AND ONE IN THREE. MID 90S COMMON MONDAY AND
TUESDAY AFTERNOONS... LOW TO MID 90S WEDNESDAY... AND UPPER 80S TO
LOWER 90S THURSDAY. LOW TEMPERATURES MOSTLY 68 TO 73.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM THURSDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE EXPECTED THROUGH ~21Z...HOWEVER...SCATTERED TO
WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO DEVELOP BY LATE
AFTERNOON...AND SUB-VFR CONDITIONS ASSOC/W CONVECTION WILL BE
POSSIBLE AT ALL TAF SITES BETWEEN 21Z THIS AFTERNOON AND ~06Z
TONIGHT. EXPECT IFR/LIFR CONDITIONS IN FOG/STRATUS TO DEVELOP AT ALL
TAF SITES AFTER 06Z TONIGHT...WITH CONDITIONS IMPROVING BACK TO VFR
BETWEEN 12-17Z FRI...SIMILAR TO TODAY.

LOOKING AHEAD:
SUB-VFR CONDITIONS ASSOC/W WIDESPREAD SHOWERS/STORMS ARE EXPECTED
MID FRIDAY AFTERNOON INTO THE DAY SATURDAY IN ASSOC/W A SHORT WAVE
TROUGH MOVING SLOWLY INTO THE CAROLINAS/MID-ATLANTIC FROM THE
NORTHWEST. ADDITIONALLY...IFR/LIFR FOG AND/OR STRATUS WILL BE
POSSIBLE ON BOTH SATURDAY/SUNDAY MORNINGS. EXPECT LESS OF A CHANCE
FOR SHOWERS/STORMS ON SUN/MON AS AN UPPER LEVEL RIDGE BUILDS
TOWARD THE AREA FROM THE WEST...HOWEVER...THE RIDGE IS EXPECTED TO
WEAKEN BY TUE...WITH A RETURN TO NORTHWEST FLOW ALOFT AND
INCREASED CHANCES FOR SHOWERS/STORMS BY TUESDAY/WEDNESDAY.
-VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
AVIATION...VINCENT
Hazardous weather outlook, Jul 7, 4:21 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU JUL 7 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
421 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN ARE
EXPECTED THIS AFTERNOON INTO EARLY TONIGHT. THE HEAVY RAIN MAY
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS AND POSSIBLY LARGE HAIL FROM FRIDAY AFTERNOON INTO
FRIDAY NIGHT.

THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED FROM FRIDAY
AFTERNOON THROUGH SATURDAY. THIS HEAVY RAIN MAY PRODUCE LOCALIZED
FLOODING IN URBAN AREAS AND IN AREAS RECEIVING MULTIPLE STORMS.

In the hours before

Local storm report, Jul 7, 4:25 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       3 ESE CUMNOCK           35.52N  79.18W
07/07/2011  E2.50 INCH       LEE                NC   911 CALL CENTER

            LAW ENFORCEMENT CLOSING OFFRAMP AT HAWKINS AVE OFF US
            1. WATER OVER TOP OF TIRES.

&&

EVENT NUMBER RAH1101017

KC
Special weather statement, Jul 7, 4:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT THU JUL 7 2011

NCZ008-009-072130-
GRANVILLE-VANCE-
451 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 530 PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DABNEY...OR ABOUT 6 MILES NORTHEAST OF OXFORD...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOVALL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3652 7831 3641 7829 3635 7829 3625 7855
      3639 7868 3655 7847 3655 7834
TIME...MOT...LOC 2051Z 211DEG 11KT 3637 7850

ELLIS
Special weather statement, Jul 7, 5:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 7 2011

NCZ073-074-083-084-072230-
ANSON-MONTGOMERY-RICHMOND-STANLY-
505 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 630 PM EDT...

AT 504 PM EDT...DOPPLER RADAR INDICATED TRAINING OF STRONG
THUNDERSTORMS OVER PLYLER...OR ABOUT OVER ALBEMARLE...MOVING SLOWLY
EAST.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALBEMARLE...BADIN...
TROY...BISCOE...AND...STAR...CANDOR.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3532 8042 3548 8032 3551 8027 3551 7977
      3527 7971 3524 7967 3518 7965 3512 7957
      3507 7958 3506 7953 3503 7954 3481 8023
      3481 8024 3495 8031 3519 8029 3517 8035
      3517 8044 3524 8047
TIME...MOT...LOC 2104Z 269DEG 20KT 3532 8026

23
Special weather statement, Jul 7, 5:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT THU JUL 7 2011

NCZ010-072200-
WARREN-
517 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 600
PM EDT...

AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 7 MILES NORTH OF WARRENTON...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3638 7810 3649 7829 3655 7824 3655 7792
      3654 7792
TIME...MOT...LOC 2117Z 216DEG 8KT 3651 7813

ELLIS
Special weather statement, Jul 7, 6:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU JUL 7 2011

NCZ073-074-083-084-072345-
ANSON-MONTGOMERY-RICHMOND-STANLY-
647 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 745 PM EDT...

AT 647 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF ANSONVILLE...OR ABOUT 12 MILES NORTH OF WADESBORO...
MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVINGTON...PEKIN...
NORMAN...DERBY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3522 8015 3532 7971 3527 7971 3526 7970
      3524 7967 3520 7966 3517 7961 3515 7961
      3512 7957 3510 7958 3504 8010
TIME...MOT...LOC 2247Z 258DEG 21KT 3515 8001

23
Special weather statement, Jul 7, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU JUL 7 2011

NCZ042-072345-
JOHNSTON-
721 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 745
PM EDT...

AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 6 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3546 7813 3544 7814 3543 7814 3541 7816
      3535 7833 3552 7841 3560 7820
TIME...MOT...LOC 2321Z 254DEG 14KT 3546 7825

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:25 PM EDTAreal Flood AdvisoryRAHFranklin116 min
Jul 6, 9:12 PM EDTAreal Flood AdvisoryRAHHalifax108 min
Jul 7, 1:51 PM EDTSpecial Weather StatementRAHLee39 min
Jul 7, 2:33 PM EDTSpecial Weather StatementRAHChatham57 min
Jul 7, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 7, 2:59 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake40 min
Jul 7, 3:10 PM EDTAreal Flood AdvisoryRAHDurham2 hr
Jul 7, 3:19 PM EDTAreal Flood AdvisoryRAHLee2 hr
Jul 7, 3:48 PM EDTSpecial Weather StatementRAHFranklin57 min
Jul 7, 4:33 PM EDTAreal Flood AdvisoryRAHFranklin, Wake62 min
Jul 7, 4:51 PM EDTSpecial Weather StatementRAHVance39 min
Jul 7, 5:03 PM EDTAreal Flood AdvisoryRAHStanly116 min
Jul 7, 5:05 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly85 min
Jul 7, 5:17 PM EDTSpecial Weather StatementRAHWarren43 min
Jul 7, 5:22 PM EDTFlash Flood WarningRAHStanly93 min
Jul 7, 5:24 PM EDTAreal Flood AdvisoryRAHAnson88 min
Jul 7, 5:31 PM EDTSevere Thunderstorm WarningRAHVance, Warren32 min
Jul 7, 6:47 PM EDTSpecial Weather StatementRAHMontgomery58 min
Jul 7, 7:55 PM EDTSpecial Weather StatementRAHWilson65 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.